Unicity of Best One-Sided L1-Approximations with Applications to Moment Theory and Quadrature Formulae
- 3 Downloads
Let C(I) be the linear space of all real-valued functions defined on I=[0,1] and let G denote an n-dimensional subspace of C(I). First we shall study best one-sided L1-approximation for all functions f in C(I). Existence is readily shown. Therefore we shall concern ourselves with the question of uniqueness. This approximation problem has an important application to numerical integration since it is closely related to the existence and uniqueness of quadrature formulae of highest possible degree of precision (in particular, formulae of Gauss type).
Unable to display preview. Download preview PDF.
- 1.Cheney, E.W., Wulbert, D.E.: The existence and unicity of best approximations. Math. Scand. 24, 113–140 (1969)Google Scholar
- 3.Karlin, S., Studden, W.J.: “Tchebycheff Systems: With applications in Analysis and Statistics”. Interscience, New York, 1966.Google Scholar
- 4.Krein, M.G.: The ideas of P.L. Chebyshev and A.A. Markov in theory of limiting values of integrals and their further developments. Amer. Math. Soc. Transl. 12, 1–122 (1951)Google Scholar
- 8.Schumaker,L.L.: “Spline functions: Basic theory”. John Wiley, New York, 1981Google Scholar
- 9.Sommer, M., Strauß, H.: Unicity of best one-sided L1-approximations for generalized spline subspaces, preprintGoogle Scholar
- 11.Strauß, H.: Unicity of best one sided L1-approximations, preprintGoogle Scholar